|Facial wasting, anabolics and supplements
Nov 16, 2003
Ok I need some advise or direction. How do you know if you in fact have facial wasting? What are the signs? I read your biography on your other website and you indicated that you got off of Zerit and go some fill to repair your face - your picture looks great! I am on a regimen of ziagen, sustiva and d4T/Zerit. My doctor thinks that I have a regimen that works why try to mix with it and try to live with the facial wasting - your lucky to be alive approach. I have been on this regimen for 2 years - if I drop it now what can I replace it with and will some of the damage that is there reverse as you have begun to find? I have always had a full face and people are noticing that something is different -they say have you lost weight? and there are those lines that are forming - how late am I in fixing this before it gets worse? I am 43 years old and work in a high stress job - can this accelerate it? A year ago my doc told me my cholesteral and tri's were high and now my liver enzeymes are higher than normal? I am taking a drug that is controlling the tri's and I stopped cold turkey 1 in a half years ago any foods with high fat and lost weight and noticed my face was looking different - could this have brought on the facial wasting? When I see my doctor next can you tell me how anabolic steroids helped you and what I should I suggest because I also started lifting weights and my progress is slow in gaining muscle in the last year. What nutritional supplements can I take.....help?
| Response from Mr. Vergel
Zerit has been implicated with facial wasting. Some studies have shown that people can safely switch to Ziagen and stop facial wasting (a study actually show a modest increase in fat under the skin after 48 weeks). Another option may be Viread. Read more at www.facialwasting.org
Anabolic steroids are primarily used for those who are losing weight and lean body mass involuntarily. I would suggest that you get a BIA test done to know your body composition first to see what your body cell mass level is (go to http://www.medibolics.com/BIAcontacts.htm ). This will help determine if you are a candidate for anabolics. Also, make sure your doctor sends you to a qualified dietician that knows about HIV wasting and lipodystrophy (many do not know anything about this and tend to give general nutritional advise that may be ill based for us)
Supplements like whey protein powders, creatine, Juven, and glutamine may also help increase lean body mass with an effective exercise program. You may want to read "Built to Survive" for details (www.medibolics.com)
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Warning Signs Of Facial Wasting
- Sex With A Prostitute Should I Get Test For AIDS
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.